MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1 (-5.5/3.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation.Due to lens rotation, the lens was repositioned.This did not resolve the issue.The lens was exchanged for a different model but same length lens.The problem was resolved.Cause of the event was reported as unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
B5 - the reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation.Due to lens rotation, the lens was repositioned.This did not resolve the issue.The lens was exchanged for a different model but same length lens.The problem was resolved.Cause of the event was reported as unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.H6 - health effect - clinical code (e): 4581 rotation.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
H6: type of investigation 3331 - device history record (dhr) review in supp1 corrected to device evaluation: the lens was returned with moisture in a micocentrifuge vial.Visual inspection found lens haptic bent.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22917444
Report Number2023826-2025-01284
Device Sequence Number18596766
Product Code QCB
UDI-Device Identifier00840311305490
UDI-Public(01)00840311305490(11)220909(17)250831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/31/2025
Device Model NumberVTICM5_12.1 (-5.5/3.0)
Device Catalogue NumberVTICM5_12.1
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/19/2025
11/12/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/26/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-UNK,LOT#-UNK.; UNK-MODEL-UNK, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale